Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS Jackson, KY

July 7, 20164 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 7, 2016, 5:23 PM EDT for 4 counties in Kentucky. It was in force for 52 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 5:23 PM EDT (21:23 UTC)
Expired
Jul 7, 2016, 6:15 PM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:36 PM EDTTSTM WND DMGDenney, KYTREES DOWN ON HIGHWAY 776 AT DENNY GAP.
Jul 7, 5:36 PM EDTTSTM WND DMGMonticello, KYTREES DOWN ON BOONE AND STOKES STREETS.
Jul 7, 5:36 PM EDTTSTM WND DMGNaomi, KYTREES DOWN ON VALLEY VIEW DRIVE.
Jul 7, 5:45 PM EDTTSTM WND DMGMarshes Siding, KYTREES AND POWER LINES DOWN ACROSS THE COUNTY. ONGOING POWER OUTAGES.
Jul 7, 5:48 PM EDTTSTM WND DMGBronston, KYTREES DOWN ON JACKSBORO ROAD.
Jul 7, 6:18 PM EDTTSTM WND DMGSaxton, KYTREES DOWN ON ELLISON BEND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:35 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

040 
WUUS53 KJKL 072123
SVRJKL
KYC147-199-231-235-072215-
/O.NEW.KJKL.SV.W.0103.160707T2123Z-160707T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 615 PM EDT

* AT 522 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR PARNELL TO NEAR GREAT MEADOWS CAMPSITES...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MONTICELLO...WILLIAMSBURG...WHITLEY CITY...BURNSIDE...
  PINE KNOT...NAOMI...GREAT MEADOWS CAMPSITES...BENT...
  MILL SPRINGS...BARRIER...KIDDER...GENERAL BURNSIDE S.P....DENNEY...
  PARMLEYSVILLE...STEUBENVILLE...COOPERSVILLE...SLAVENS...
  ELIHU AND MOUNTAIN ASH.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 1 AND 6...AND BETWEEN MILE MARKERS 9 AND 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3661 8490 3688 8503 3692 8496 3695 8495
      3696 8492 3695 8490 3699 8485 3715 8442
      3700 8433 3699 8435 3697 8434 3695 8437
      3694 8429 3659 8408
TIME...MOT...LOC 2122Z 257DEG 35KT 3691 8489 3666 8469 

HAIL...<.75IN
WIND...60MPH
 
$$

JG
2 follow-up statements
962 
WWUS53 KJKL 072146
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
546 PM EDT THU JUL 7 2016

KYC147-199-231-235-072215-
/O.CON.KJKL.SV.W.0103.000000T0000Z-160707T2215Z/
WHITLEY KY-MCCREARY KY-PULASKI KY-WAYNE KY-
546 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WESTERN WHITLEY...MCCREARY...SOUTHERN PULASKI AND WAYNE
COUNTIES...

AT 545 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM QUINTON TO NEAR STEARNS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT AND TRAINED SPOTTER. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...WILLIAMSBURG...WHITLEY CITY...BURNSIDE...
PINE KNOT...NAOMI...GREAT MEADOWS CAMPSITES...BENT...MILL SPRINGS...
BARRIER...KIDDER...GENERAL BURNSIDE S.P....DENNEY...PARMLEYSVILLE...
STEUBENVILLE...COOPERSVILLE...SLAVENS...ELIHU AND MOUNTAIN ASH.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 1 AND 6...AND BETWEEN MILE MARKERS 9 AND 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3661 8490 3688 8503 3692 8496 3695 8495
      3696 8492 3695 8490 3699 8485 3715 8442
      3700 8433 3699 8435 3697 8434 3695 8437
      3694 8429 3659 8408
TIME...MOT...LOC 2145Z 255DEG 40KT 3696 8464 3671 8444 

HAIL...<.75IN
WIND...60MPH
 
$$

JG
249 
WWUS53 KJKL 072216
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
616 PM EDT THU JUL 7 2016

KYC147-199-231-235-072225-
/O.EXP.KJKL.SV.W.0103.000000T0000Z-160707T2215Z/
WHITLEY KY-MCCREARY KY-PULASKI KY-WAYNE KY-
616 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHITLEY...MCCREARY...
SOUTHERN PULASKI AND WAYNE COUNTIES HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. A NEW SEVERE
THUNDERSTORM WARNING HAS BEEN ISSUED FOR AREAS TO THE EAST.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTH CENTRAL KENTUCKY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3661 8490 3688 8503 3692 8496 3695 8495
      3696 8492 3695 8490 3699 8485 3715 8442
      3700 8433 3699 8435 3697 8434 3695 8437
      3694 8429 3659 8408
TIME...MOT...LOC 2212Z 257DEG 35KT 3696 8464 3671 8444 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:08 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 7, 4:08 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
408 PM EDT THU JUL 7 2016

.SHORT TERM...(This evening through Friday night)
Issued at 349 PM EDT THU JUL 7 2016

Multiple rounds of showers/thunderstorms remain in the offing
through the end of the week as a hot and moist airmass resides
across eastern Kentucky.

The first of these will move in late this afternoon and this
evening, mainly across the Lake Cumberland region and Interstate
75 corridor. This is stemming from a long-lived mesoscale
convective system currently making steady headway into south
central Kentucky. Given recent rainfall amounts of 1-2 inches
last night into this morning, have hoisted a Flash Flood Watch
through tonight west of a Estill to Lee to Owsley to Clay to Knox
to Whitley County line. Will also watch the developing
strong/damaging wind potential as a squall line/bow attempts to
develop on the leading edge. Following this initial round of
activity, a second and perhaps more widespread round will be
possible after midnight as a wave of upper energy skirts through
the lower Great Lakes and Ohio Valley.

Should see a break in precipitation Friday morning into the
afternoon, but the redevelopment of showers/storms will take place
in an oppressive airmass characterized by temperatures near 90
degrees and dewpoints in the low 70s. Forcing will be made
possible by a Great Lakes upper trough and associated frontal
boundary moving southeast across the Ohio Valley. Main development
should occur very late Friday afternoon through the evening as
low level forcing increases along with deep layer wind fields
increasing 0-6 km shear to near 35 knots. Will have to monitor the
threat for training storms and flooding as storm motions look to
roughly parallel the forcing. Even without significant training,
impressive instability in a loaded airmass will promote torrential
rainfall in any thunderstorms that develop. Hints of some mid
level dry air in tandem with inverted-v forecast soundings
suggest downburst potential as evaporate cooling accelerates
downward airflow in developing cold pools. Drier air will move in
Friday night into Saturday morning, decreasing precipitation
chances from northwest to southeast.

.LONG TERM...(Saturday through Thursday)
Issued at 300 PM EDT THU JUL 7 2016

The models were in good agreement to begin the period, with both the
GFS and ECMWF pushing the last bit of precipitation out of eastern
Kentucky by late early Saturday evening. A ridge of high pressure is
then expected to build across the region Saturday night and most of
Sunday, bringing warm and dry weather to eastern Kentucky. The model
data becomes discombobulated from Sunday night onward, with
issues arising regarding the timing and tracks of relevant weather
systems across the CONUS and the evolution and distribution of
precipitation associated with these systems. The blended model
data does try to bring showers and storms back into eastern
Kentucky by late Sunday afternoon, so the new forecast will
reflect that trend. After around 21Z on Monday, however, the
models begin to diverge. The ECMWF quickly takes any precipitation
we may see on Monday, and moves it out of the area between 0 and
6Z Tuesday. The GFS20, on the other hand, brings an area of low
pressure up the spine of the Appalachian Mountains, and therefore
scattered showers and storms to eastern and central Kentucky
Monday night through Tuesday. The GFS then stalls out its area of
low pressure over the central Appalachians, and keeps a shield of
precipitation spinning over the region through the end of the
week. The GFS even brings another area of low pressure out of the
northern Plains and across the Great Lakes late in the week, which
would be out weather maker for that time frame. The ECMWF model,
however, keeps our region dry from late Monday night through early
Wednesday afternoon, and then has very sporadic and disorganized
areas of precipitation popping up across the area through Friday.
That all being said, the general model blend was used to create
the extended part of the forecast, with a few detail tweaks based
on the latest GFS run. At this point it appears that the best
chance for rain will be from Tuesday night through Friday, per the
GFS. Temperatures during the period should max out in the mid to
upper 80s each day, and in the mid to upper 60s each night.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 225 PM EDT THU JUL 7 2016

Showers lingering from this morning have mostly exited eastern
Kentucky. Still seeing some MVFR/IFR ceilings/visibilities this
afternoon, but expecting those to erode by mid-late this
afternoon. KSME/KLOZ will stand the best chance for a round of
showers/storms late this afternoon into early this evening as a
complex of storms approaches from western Kentucky. Thus, a better
chance for fog may play out at these sites given greater recent
rainfall. Thunderstorms then look to be a possibility for all
sites after midnight as a wave of energy moves through the lower
Great Lakes and Ohio Valley. May see enough mixing to negate
widespread sub-VFR ceilings/visibilities, but will have to monitor
trends into this evening. Southwest winds will become breezy/gusty
by early Friday afternoon as additional showers/storms become
possible after 18Z Friday.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch through Friday morning for KYZ058-068-069-079-
080-083>086-111-114-116.

&&

SHORT TERM...GUSEMAN
LONG TERM...AR
AVIATION...GUSEMAN
Hazardous weather outlook, Jul 7, 5:06 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT THU JUL 7 2016

KYZ058-069-111-114-090015-
ESTILL-JACKSON-LEE-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...RAVENNA...MCKEE...ANNVILLE...
BEATTYVILLE...BOONEVILLE
506 PM EDT THU JUL 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR. THESE STORMS WILL
BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND STRONG WIND
GUSTS. GIVEN THE ALREADY SATURATED NATURE OF THE SOIL DUE TO
PREVIOUS RAINS...ANY ADDITIONAL RAINFALL WILL LEAD TO QUICK RUN
OFF AND FLASH FLOODING CONCERNS. ADDITIONAL THUNDERSTORMS WILL BE
POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY INTO WEDNESDAY.

SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG
TO SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAINFALL BEING THE
PRIMARY THREATS. THE STRONGEST STORMS COULD ALSO PRODUCE HAIL.

ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END
OF THE WEEK...WITH HEAT INDICES APPROACHING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF FLOODING THROUGH
TONIGHT.

KYZ044-050>052-059-060-104-106>110-112-113-115-118>120-090015-
FLEMING-MONTGOMERY-BATH-ROWAN-POWELL-MENIFEE-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-BREATHITT-KNOTT-PERRY-LETCHER-MARTIN-
PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
CLAY CITY...STANTON...FRENCHBURG...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...HAZARD...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
506 PM EDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR. THESE STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND STRONG WIND
GUSTS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY INTO WEDNESDAY.

SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG
TO SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAINFALL BEING THE
PRIMARY THREATS. THE STRONGEST STORMS COULD ALSO PRODUCE HAIL.

ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END
OF THE WEEK...WITH HEAT INDICES APPROACHING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KYZ068-079-080-083>086-116-090015-
ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-CLAY-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE...
SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MANCHESTER
506 PM EDT THU JUL 7 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...SEVERE THUNDERSTORM WATCH 350 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR ACROSS THE LAKE
CUMBERLAND REGION AND INTERSTATE 75 CORRIDOR. THESE STORMS WILL
BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND DAMAGING WIND
GUSTS. GIVEN THE ALREADY SATURATED NATURE OF THE SOIL DUE TO
PREVIOUS RAINS...ANY ADDITIONAL RAINFALL WILL LEAD TO QUICK RUN
OFF AND FLASH FLOODING CONCERNS. ADDITIONAL THUNDERSTORMS WILL BE
POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY INTO WEDNESDAY.

SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG
TO SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAINFALL BEING THE
PRIMARY THREATS. THE STRONGEST STORMS COULD ALSO PRODUCE HAIL.

ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END
OF THE WEEK...WITH HEAT INDICES APPROACHING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF FLOODING OR WIND
DAMAGE THROUGH FRIDAY.

KYZ087-088-117-090015-
BELL-HARLAN-LESLIE-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...HYDEN
506 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 350 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR. THESE STORMS WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL AND DAMAGING WIND GUSTS.
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY INTO WEDNESDAY.

SOME THUNDERSTORMS ON FRIDAY AFTERNOON AND EVENING COULD BE STRONG
TO SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAINFALL BEING THE
PRIMARY THREATS. THE STRONGEST STORMS COULD ALSO PRODUCE HAIL.

ADDITIONALLY...VERY HUMID CONDITIONS WILL CONTINUE THROUGH THE END
OF THE WEEK...WITH HEAT INDICES APPROACHING 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF WIND DAMAGE
THROUGH FRIDAY.

GUSEMAN

In the hours before

Special weather statement, Jul 7, 5:13 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
513 PM EDT THU JUL 7 2016

KYZ083-072145-
WAYNE-
513 PM EDT THU JUL 7 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE COUNTY...

AT 513 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM CABELL TO NEAR SUNNYBROOK...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...FRAZER...DELTA...CABELL...MILL SPRINGS...GREGORY...
POWERSBURG...BARRIER...KIDDER...DENNEY...MOUNT PISGAH...
ROCKEYBRANCH...PARMLEYSVILLE...STEUBENVILLE...HIDALGO...
COOPERSVILLE...BURFIELD...COOPER...RITNER AND OIL VALLEY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3698 8479 3696 8477 3698 8468 3689 8462
      3688 8460 3689 8459 3680 8458 3675 8468
      3660 8478 3662 8499 3669 8502 3676 8501
      3686 8506
TIME...MOT...LOC 2113Z 255DEG 26KT 3686 8502 3664 8491

JG

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:29 PM EDTSpecial Weather StatementJKLFloyd, Knott46 min
Jul 6, 8:54 PM EDTSpecial Weather StatementJKLPike66 min
Jul 7, 3:11 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Wayne3 hr
Jul 7, 4:49 AM EDTAreal Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle, Wayne6 hr
Jul 7, 5:02 AM EDTAreal Flood AdvisoryJKLBell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more6 hr
Jul 7, 5:32 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Owsley, Powell, Rockcastle and 1 more6 hr
Jul 7, 6:52 AM EDTAreal Flood AdvisoryJKLElliott, Johnson, Magoffin, Menifee, Morgan, Powell and 2 more6 hr
Jul 7, 4:20 PM EDTFlash Flood WatchJKLBreathitt, Clay, Elliott, Estill, Floyd, Jackson and 21 more31 hr
Jul 7, 4:49 PM EDTFlash Flood WarningJKLMcCreary, Pulaski, Wayne3 hr
Jul 7, 5:13 PM EDTSpecial Weather StatementJKLWayne32 min
Jul 7, 5:28 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle32 min
Jul 7, 5:55 PM EDTFlash Flood WarningJKLJackson, Laurel, Rockcastle3 hr
Jul 7, 6:00 PM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 2 more45 min
Jul 7, 6:03 PM EDTFlash Flood WarningJKLKnox, Whitley3 hr
Jul 7, 6:15 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Knox, Laurel, Whitley30 min
Jul 7, 6:45 PM EDTSpecial Weather StatementJKLBell, Clay, Harlan, Leslie, Perry30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.